Home > Weekly Schedule > This Week in the Houses of the...

This Week in the Houses of the Oireachtas  20 -  24 November 2017

See also: Order Papers | Dáil Order of Business | Committee Schedule
Oireachtas TV Schedule | Live Webcasts
 

Last updated Thursday 23 November  2017 at 11.49

The start times indicated in this schedule are based, in part, on the expected end time of preceding items of business. In the event items of business conclude earlier or later than expected, the start times for subsequent business may be affected.


 

Tuesday 21 November 2017


Dáil Éireann
 

2.00 p.m. Leaders’ Questions (FF, SF, LAB, SD-GP)  (32 mins)

2.32 p.m.  Order of Business  (30 mins)
Motions without debate:
Motion re. Supplementary Estimates (8) Leave to Introduce
Motion re. Supplementary Estimates (8) Referral to Committee
Motion re. PQ Rota Change (Department of Defence and Department of Employment Affairs and Social Protection) and (Department of Finance and Department of Justice and Equality)
Motion re. European Defence Agency (Referral to Select Committee) (Department of Defence)
Motion re. Change to Standing Order 71(5)

3.02 p.m.  Taoiseach’s Questions  (45 mins)

3.47 p.m.  Parliamentary Queastions: Oral - Minister for Communications, Climate Action and Environment  (90 mins)

5.17 p.m.  Topical Issues (48 mins)
Private Notice Question (if any)

6.05 p.m.  Government Business: (155 mins)
Legal Metrology (Measuring Instruments) Bill 2017 - (Amendment from the Seanad) (Department of Business, Enterprise and Innovation)
Finance Bill 2017 - Order for Report, Report and Final Stages (Department of Finance)

8.00 p.m.  Statement by An Tánaiste re. Justice Issues (57 mins)

8.57 p.m.  Private Members Business (Fianna Fáil): Motion re. Rural Crime (120 mins)

10.57 p.m.  Dáil Adjourns


Seanad Éireann

2.30 p.m.  Commencement Matters

3.30 p.m.  Order of Business

4.45 p.m.  Health Insurance (Amendment) Bill 2017 - Order for Second Stage and Second Stage

Health and Social Care Professionals (Amendment) Bill 2017 – Second Stage
(Department of Health)


Committee Meetings

Dé Máirt/Tuesday, 21/11/2017

Communications, Climate Action and Environment (Joint) CR2, LH 2000 12 p.m.
AGENDA: Private Meeting

Education and Skills (Joint) CR2, LH 2000 4 p.m.
AGENDA: Session A - 4 p.m: The ongoing reform of the Leaving Certificate Curriculum [Mr. John Doran, Guidance Counsellor; Dr. Katriona O'Sullivan, Academic, Maynooth University; officials from the Department of Education and Skills, the State Examinations Commission, and representatives from the National Council for Curriculum and Assessment (NCCA); the Irish Second-Level Students' Union (ISSU); the Teaching Council; National Parents' Council Post-Primary and IBEC]
Session B - 5.30 p.m: Dáil na nÓg Delegate Report, 2015 [Comhairle na nÓg National Executive]

Finance, Public Expenditure and Reform, and Taoiseach (Joint) CR3, LH 2000 4 p.m.
AGENDA: Engagement re the Public Sector Standards Bill 2015 [Mr. Bobby O'Connell, General-Secretary, Local Authorities Members Association and Cllr Luie McEntire, Vice President, Association of Irish Local Government]

Agriculture, Food and the Marine (Joint) CR1, LH 2000 4.30 p.m.
AGENDA: Motion re. Horse and Greyhound Racing Fund Regulations 2017 [Minister for Agriculture, Food and the Marine]

An Ghaeilge, an Ghaeltacht agus na hOileáin (Comh) CR4, LH 2000 5 p.m.
AGENDA: An Státseirbhís agus seirbhís dhátheangach don phobal [Ionadaithe ó An Roinn Caiteachais Phoiblí agus Athchóirithe]


Wednesday 22 November 2017


Dáil Éireann

10.30 a.m.  Parliamentary Questions: Oral - Minister for Transport, Tourism and Sport (90 mins)

12.00 p.m.  Leaders’ Questions (FF, SF, Sol-PBP, RIG) (32 mins)

12.32 p.m.  Questions on Promised Legislation (30 mins)

1.02 p.m.   Taoiseach’s Questions (45 mins)

1.47 p.m.   SOS (60 mins)

2.47 p.m.  Topical Issues (48 mins)
Private Notice Question (if any)

3.35 p.m.  Private Members Business (Sol-PBP): Planning and Development (Amendment) Bill 2017 Second Stage (120 mins)

5.35  p.m.  Government Business:  (6 hrs 25 mins)
Finance Bill 2017 - Report and Final Stages (resumed, if not previously concluded) (Department of Finance)
Public Service Pay and Pensions Bill 2017 - Order for Second Stage and Second Stage (Department of Public Expenditure and Reform)

12.00 a.m.  Dáil Adjourns


Seanad Éireann

10.30 a.m.   Commencement Matters

11.30 noon    Order of Business

12.45 p.m.   Private Members Business - Minimum Custodial Periods upon Conviction for Murder Bill 2017 - Second Stage (Resumed to conclude)
(Senators Marie Louise O’Donnell, Gerard P. Craughwell, Kevin Humphreys)

1.30 p.m.  Statements on Tracker Mortgages
 (Minister for Finance)

2.45 p.m.   Judicial Council Bill 2017 [Seanad] – Order for Second Stage and Second Stage
(Department of Justice and Equality)

5.00 p.m.    Private Members Business - Defence Forces (Veterans Lapel Badge) Bill 2017 – Second Stage (Senator Gerard P. Craughwell, Victor Boyhan, Pádraig Ó Céidigh)
Statements on Councillors Conditions (resumed) (Department of Housing, Planning and Local Government)

7.00 p.m.  Statement by An Tánaiste regarding Justice Matters 
(Tánaiste and Minister for Business, Enterprise and Innovation)

8.00 p.m. Seanad Adjorns 


Committee Meetings 

Dé Céadaoin/Wednesday, 22/11/2017

Health (Joint) CR3, LH 2000 9 a.m.
AGENDA: Review of the Sláintecare Report [Minister for Health; and Mr. Jim Breslin, Secretary General, Department of Health]

Justice and Equality (Select) CR2, LH 2000 9 a.m.
AGENDA: 2017 Further Revised Estimates for the Public Services - Vote 24 (Justice and Equality) [Minister for Justice and Equality]

Children and Youth Affairs (Joint) CR1, LH 2000 9.30 a.m.
AGENDA: Session A: The August 2017 Health Information and Quality Authority (HIQA) Inspection Reporton Oberstown Children Detention Campus [Minister for Children and Youth Affairs]
Session B: Update on the Affordable Childcare Scheme, and related matters. [Minister for Children and Youth Affairs]

Justice and Equality (Joint) CR2, LH 2000 9.30 a.m.
AGENDA: Right to Die with Dignity
Session A – 9:30 am: [Right to Die Ireland and Irish Association for Palliative Care]
Session B – 10 am: [Professor Penny Lewis]

Seanad Public Consultation R160 5-Storey Block 9.45 a.m.
AGENDA: Private Meeting

Transport, Tourism and Sport (Joint) CR4, LH 2000 10 a.m.
AGENDA: (i) Scrutiny of EU legislative proposals: Schedule A: COM(2017)548 (Rail Passengers’ Rights and Obligations) Schedule B: COM(2015)575, COM(2016)76, COM(2016)77, COM(2016)89, COM(2016)156, COM(2016)183, COM(2016)226, COM(2016)302, COM(2016)303, COM(2016)351, COM(2016)684, COM(2017)86, COM(2017)174, COM(2017)258, COM(2017)267, COM(2017)273, COM(2017)324, COM(2017)620                                                        (ii) Pre-Legislative Scrutiny on the General Scheme of the Irish Aviation Authority (Amendment) Bill 2017 [Ms. Andrea Lennon, Mr. Ronan Gallagher, the Department of Transport, Tourism and Sport; Mr James Gavin, Irish Aviation Authority]

Eighth Amendment of the Constitution (Joint) CR3, LH 2000 1.30 p.m.
AGENDA: Session A: International Legal/Services context [Dr. Patricia Lohr, Medical Director, British Pregnancy Advisory Service]
Session B: Termination in cases of Foetal Abnormality [Ms. Liz McDermott, One Day More]

Public Petitions (Joint) CR1, LH 2000 1.30 p.m.
AGENDA: (i) Decision on Public Petition received.
(ii) Public Petition No P000013/17  “Make the new English Junior Cert Exam fairer by adding thirty extra minutes” [Ms. Tara O’Sullivan, Ms. Adrianne Ward, Ms. Ellen McKimm and Ms. Faye Dolan]

Budgetary Oversight CR2, LH 2000 2 p.m.
AGENDA: Private Meeting

Future of Mental Health Care (Joint) CR4, LH 2000 2 p.m.
AGENDA: Funding and Budgeting of Mental Health Services [Representatives from the Health Service Executive (HSE)]

Business, Enterprise and Innovation (Select) CR4, LH 2000 5 p.m.
AGENDA: 2017 Further Revised Estimates for Public Services – Vote 32 – Business, Enterprise and Innovation, [Minister of State for Trade, Employment, Business, EU Digital Single Market and Data Protection]

Education and Skills (Select) CR2, LH 2000 5 p.m.
AGENDA: Technological Universities Bill 2015 (resumed) [Minister of State for Higher Education]


Thursday 23 November 2017


Dáil Éireann

10.30 a.m.  Parliamentary Questions: Oral – Minister for Business, Enterprise and Innovation (90 mins)

12.00 p.m.  Leaders’ Questions (FF, SF, RIG, SD-GP)  (32 mins)

12.32 p.m.  Questions on Promised Legislation (15 mins)

12.47 p.m.  Government Business: (10 hrs 41 mins)
Finance Bill 2017 - Report and Final Stages (resumed) (Department of Finance)
SOS for 30 minutes to take place two hours after the Finance Bill resumes
Social Welfare Bill 2017 - Order for Second Stage and Second Stage (Department of Employment Affairs and Social Protection)
Public Service Pay and Pensions Bill 2017 - Order for Second Stage and Second Stage (Department of Public Expenditure and Reform)

11.28 p.m. Dáil Adjourns


Seanad Éireann 

10.30 a.m.  Commencement Matters

11.30 a.m.     Order of Business

12.45 p.m.   Statements on the Report of the Joint Committee on Education and Skills entitled: ‘Report on the eligibility of maintenance grants to students (Wake up SUSI)’
(Department of Education & Skills)

2.15 p.m.   Health Insurance (Amendment) Bill 2017 – Committee and Remaining Stages
(Department of Health)


Committee Meetings 

Déardaoin/Thursday, 23/11/2017

Public Accounts CR3, LH 2000 9 a.m.
AGENDA: (i) 9.00 am Session A: Discussion on reopening of Garda Stations
Session B: C and AG Report 2016
Chapter 12: Management of Ancillary Services at the Garda Training College
(ii) 2.30 pm Business of the Committee

Employment Affairs and Social Protection (Select) CR4, LH 2000 9.30 a.m.
AGENDA: 2017 Supplementary Estimates for Public Services - Vote 37 (Employment Affairs and Social Protection) [Minister for Employment Affairs and Social Protection]  (subject to referral)

Finance, Public Expenditure and Reform, and Taoiseach (Joint) CR2, LH 2000 9.30 a.m.
AGENDA: Detailed Scrutiny of the Flood Insurance Bill 2016 [PMB]
Session A: Mr. Michael McGrath TD, Mr. Pat O'Connell, President, Cork Business Association; Mr. Jer Buckley, Public Relations Officer, National Forum of Communities Flood Committees and, Mr Paul Kavanagh, Managing Director, McCarthy Insurance
Session B: Mr. Kevin Thompson, CEO, Insurance Ireland and Ms. Swenja Surminski, Senior Research Fellow, London School of Economics
Session C: Mr Michael D'Arcy TD, Minister of State with special responsibility for Financial Services and Insurance and Mr. Kevin 'Boxer' Moran TD, Minister of State  with special responsibility for the Office of Public Works and Flood Relief

Housing, Planning and Local Government (Joint) CR1, LH 2000 9.30 a.m.
AGENDA: Detailed Scrutiny of the Vacant Housing Refurbishment Bill 2017 [PMB] Session A: [Mr. Barry Cowen T.D.Session B: [Officials from the Department of Housing, Planning and Local Government ]

Dáil Business R160 5-Storey Block 10.30 a.m.
AGENDA: Private Meeting

Employment Affairs and Social Protection (Joint) CR4, LH 2000 10.45 a.m.
AGENDA: Money Advice and Budgeting Service (MABS) and Citizens Information Service (CIS) restructuring (resumed)[Representatives from the Citizens Information Board]

Foreign Affairs and Trade, and Defence (Select) CR1, LH 2000 12.15 p.m.
AGENDA: 2017 Supplementary Estimates for Public Services - Vote 35 (Army Pensions) [Minister of State at the Departments of An Taoiseach and Defence with special responsibility for Defence](subject to referral)

Eighth Amendment of the Constitution (Joint) CR4, LH 2000 2 p.m.
AGENDA: Insight into Obstetric Medicine in the Netherlands [Professor Sjef Gevers, Emeritus Professor of Health Law, University of Amsterdam; Professor Eva Pajkrt, Professor of Obstetrics, University of Amsterdam]

Implementation of the Good Friday Agreement (Joint) CR2, LH 2000 2.15 p.m.
AGENDA: Matters relating to Northern Ireland and the implications for the Good Friday Agreement [Minister for Foreign Affairs and Trade]

Culture, Heritage and the Gaeltacht (Joint) CR1, LH 2000 2.30 p.m.
AGENDA: Sexual harassment in the arts and culture sector, with particular focus on the policies, provisions, structures and procedures in place and required to address this issue. [Department of Culture, Heritage and the Gaeltacht, The Arts Council and Irish Equity Group]


Bills Scheduled for Consideration this Week

Dáil

Dáil Tuesday
Legal Metrology (Measuring Instruments) Bill 2017
Finance Bill 2017

Dáil Wednesday
Finance Bill 2017
Public Service Pay and Pensions Bill 2017

Dáil Thursday
Public Service Pay and Pensions Bill 2017
Social Welfare Bill 2017



Seanad

Seanad Tuesday
Health Insurance (Amendment) Bill 2017
Health and Social Care Professionals (Amendment) Bill 2017

Seanad Wednesday
Judicial Council Bill 2017 [Seanad]

Seanad Thursday
Health Insurance (Amendment) Bill 2017

 

Committees

Committees Tuesday
Public Sector Standards Bill 2015


Committees Wednesday
Technological Universities Bill 2015

 

Committees Thursday
Flood Insurance Bill 2016 [PMB]
Vacant Housing Refurbishment Bill 2017 [PMB]

 


Report Launch

Future of the Tillage Sector in Ireland

Joint Committee on Agriculture, Food and the Marine

Audio Visual Room, LH2000 on Wednesday, 22 November 2017 at 10:30 a.m.

 


 

Indicative Business for Week Commencing 27 November 2017

GOVERNMENT BUSINESS
To be confirmed

PRIVATE MEMBERS BUSINESS
Tuesday 28 November 2017 - Fianna Fáil — To be confirmed
Wednesday 29 November 2017 - Sinn Féin — Island Fisheries (Heritage Licence) Bill 2017 Second Stage

THURSDAY BUSINESS FOR PRIVATE MEMBERS' BILLS / COMMITTEE REPORTS ON 30 November 2017
To be confirmed


Bills due for Committee Consideration

Note: this list is provisional

** Week commencing  27 November 2017

Public Service Pay and Pensions Bill 2017 (Select Committee on Finance, Public Expenditure and Reform, and the Taoiseach on Thursday 30th November at 9.30a.m. in Committee Room 2, LH2000)
Thirty fourth Amendment of the Constitution Presidential Voting Bill 2014 (Select Committee on Housing Planning and Local Government on  Wednesday 29th November at 10.15am in Committee Room 1,LH2000)

** Week commencing 4 December 2017

No Bills Scheduled


Email Alerts

If you would like to be notified by email when This Week in the Houses of the Oireachtas or the Committee Schedule are published, please see details of our Email Alert subscription service.

This Week in the Houses of the Oireachtas is compiled by the Communications Unit of the Houses of the Oireachtas Service